Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Chonnam Med J. 2004 Dec;40(4):203-207. Korean. Original Article.
Kim CR , Yoon KC , Seo MS .
Department of Ophthalmology, Chonnam National University Medical School, Korea. msseo@chonnam.ac.kr
Chonnam National University Research Institute of Medical Sciences, Gwangju, Korea.
Abstract

To evaluate the complications of intravitreal injection with triamcinolone acetonide (TA), we retro- spectively analyzed the clinical records of 103 eyes in 96 patients who were intravitreally injected with TA 0.1 ml (4.0 mg) and followed-up over 3 months. Mean age was 54.6 years. 50 patients (59 eyes) were males. The causative diseases were diabetic macular edema in 78 eyes (75.7%) of 71 patients, retinal vein occlusion in 12 eyes (11.7%) of 12 patients, uveitis in 6 eyes (5.8%) of 6 patients, age-related macular degeneration in 3 eyes (2.9%) of 3 patients, pseudophakic macular edema in 3 eyes (2.9%) of 3 patients and hypertensive retinopathy in 1 eye (1.0%) of 1 patient. Complications were increased intraocular pressure (IOP) in 43 eyes, pseudohypopyon in 2 eyes and intralenticular TA in 1 eye. There was no endophthalmitis. Mean time of IOP elevation was 6.9 weeks after the procedure. In most cases, increased IOP was controlled with topical antiglaucomatous eyedrops. Intravitreal injection of TA is a relatively safe procedure. However, special precaution should be taken for the complications such as increased IOP.

Copyright © 2019. Korean Association of Medical Journal Editors.